Posted by: Ellen | 2010-10-29

Constant nausea

My 5 year old son started to vomit 1-3 times a day just over a week ago. We took him to see our gp, who diagnosed a stomach virus. There was however no improvement, and we took him back 2 days ago. He had pneumonia about a month ago and was heavily medicated. The doctor now suspects that the medication may have caused an irritation to his stomach, and is the cause. After 2 days of treatment however, still no improvement. The vomiting mostly happens about an hour after breakfast, although other times during the day too. What is the next step?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc


I suggest that you take your child to a paediatrician as soon as possible. It is possible that there is irritation of the stomach lining causing nausea, vomitting and bloating of the abdomen but it is also possible that the medication caused damage to his liver and thus in turn cause the constant nausea.

The paediatrician will have to do blood tests and might ask for a gastroscopy to evaluate his stomach.


Dr Anrich Burger

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.